Compartment Syndrome of the hand produced by intravenous phenytoin

A. Adler, E. Grossman, M. Thaler, T. Rosenthal

Research output: Contribution to journalArticlepeer-review

Abstract

Administration of intravenous phenytoin can result in serious damage of the soft tissues. A case is presented, where intravenous administration of phenytoin caused compartment syndrome of the left hand and an early fasciotomy was necessary to restore hand function. Intravenous phenytoin should be given cautiously, with an infusion rate of less than 40 mg/min to avoid extravasation injury.

Original languageEnglish
Pages (from-to)47-48
Number of pages2
JournalEuropean Journal of Internal Medicine
Volume5
Issue number1
StatePublished - 1994

Keywords

  • adverse reaction
  • phenytoin
  • soft tissue

Fingerprint

Dive into the research topics of 'Compartment Syndrome of the hand produced by intravenous phenytoin'. Together they form a unique fingerprint.

Cite this